MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH MINI BC S-TAK 2.4X 8.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTR ANCH MINI BC S-TAK 2.4X 8.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTR ANCH MINI BC S-TAK 2.4X 8.5MM
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The devices were reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a brostrom procedure, after drilling with a 1.8mm drill and upon inserting the ar-1322bcnf suture anchor mini biocomposite suturetak, the tip of the anchor broke.A second ar-1322bcnf was brought in and broke upon insertion as well.The third ar-1322bcnf used seated correctly.A second location was then drilled with a 2.0mm drill and the fourth ar-1322bcnf was inserted, and pulled out.The rep stated a bone tunnel was used to complete the procedure.Additional information received on 05/28/2019: the rep reported a total of four ar-1322bcnf from lot 10216048 broke about halfway down the anchor body during insertion.The rep confirmed all implants were removed, as they came out when the inserter was removed.The 5th anchor that was used was seated correctly.The implants were being put into the fibula.No unplanned incisions were made.The rep stated bone tunnels were used to complete the repair.The four complaint devices were discarded after the procedure, and will not be returning for evaluation.Additional information received on 05/29/2019: the rep confirmed there were a total of five implants used and four malfunctioned.The bone quality was hard.

Brand Name
SUTR ANCH MINI BC S-TAK 2.4X 8.5MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8699403
Report Number1220246-2019-01142
Device Sequence Number1968583
Product Code MAI
UDI-Device Identifier00888867010147
UDI-Public00888867010147
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091844
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberSUTR ANCH MINI BC S-TAK 2.4X 8.5MM
Device Catalogue NumberAR-1322BCNF
Device Lot Number10216048
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;